Thunderstorm Wind, Chemung
- When
- July 28, 12:20 PM EST
- Where
- Chemung County, Breesport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.167, -76.733
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 28, 9:00 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1000 AM EDT FRI JUL 28 2006 .SHORT TERM (TDY - SUN)... UPDATE...SHOWERS THAT CAME INTO NERN ZONES THIS MORNING HAVE DISSIPATED AS EXPECTED. WATCHING ACTIVITY N AND W OF LAKE ONTARIO. CONCERNED ABOUT POTENTIAL FOR SVR TSTMS LATE TODAY MAYBE GETTING INTO NRN ZONES IN NY. HAVE LOWERED POPS TO NEAR 20 AND CLOUD COVER FOR NERN PA WHERE IT IS LOOKING MORE STABLE AND PLACED ISOLD TRW IN WX GRIDS. STAYED WITH 30 POP AND SCT TRW TO THE NORTH WITH BEST CHC AFT 21Z. THE TIMING ON THE COMPLEX MOVING INTO MI BRINGS IT INTO NY OVERNIGHT SO CHC POPS IN NY ZONES OVERNIGHT LOOK GOOD. NO CHANGE TO TEMPS TODAY...HOT AND HUMID. -BMW PREVIOUS DISCUSSION WEAK SFC RDGG TODAY IN THE WAKE OF YSTRDYS CONV COMPLEX. HWVR...SHRT WV WILL DROP THRU THE AREA ONCE AGAIN ON THE NW FLOW. WITH THE RDGG...FCSTD SNDGS DO SHOW A DECENT CAP...BUT HTG AND DESTABLIZATION WITH THE SHRT WV LOOKS TO BE ENUF TO BRK THE CAP. ALSO...LTR RUNS HAVE DROPPED THE WV FURTHER SOUTH. SO..HAVE INCLUDED A CHANCE OF AFTN TRWS ALL ZONES...BUT STILL WLD THINK THE BEST CHANCE WLD BE OVER THE NRN ZONES. WIND PROFILE DOES ALSO SHOW SOME SHEAR...ALONG WITH A BIT OF A MID LVL SPEED MAX. SPC HAS THE AREA IN SEE TEXT AND WLDN/T BE SURPRISED IF THERE WAS SOME ISLTD STORMS NERA OR ABV SVR LVLS WITH WIND AND EVEN SMALL HAIL. TRWS CLD LINGER INTO THE EVE...BUT OVRNGT PD SHD BE DRY AS THE SSHRT WV PULLS OUT. ONCE AGAIN WLD XPCT SOME SCT FOG. FLOW IS VERY FLAT FOR SUNDAY AND SNDGS LOOK FAIRLY STABLE. FOR NOW...WILL KEEP THE SUNDAY FCST DRY. TEMPS WERE ADJUSTED TO THE LATEST MAV GUID WITH AN EYE TWRD THE BLENDED MOS. MORFORD && .AVIATION (29/12Z TO 30/12Z)... MORNING FOG QUICKLY BURNED OFF. VFR CONDS ALL STATIONS TODAY. ISLTD AFTN TRWS WILL NOT HAVE ENUF CVRG TO INCLUDE IN THE TAFS. BEST CHC FOR TSTMS IS ACRS NRN NY IN LATE AFTN AND EVE. SOME FOG OVERNIGHT POSSIBLE AGAIN. -BMW && .LONG TERM... AGAIN STAYED CLOSE TO HPC GUIDANCE. HOT WX WITH PSBL RECORD BREAKING HEAT MON-TUES. MEANDERING FNTL BNDRY WILL EVENTUALLY DROP S OF THE RG LATE IN THE PD WITH SOME RELIEF FROM THE HEAT, ALONG WITH A BETTER CHC FOR TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 331 AM EDT FRI JUL 28 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 331 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER...HEAVY RAIN COULD CAUSE SOME URBAN AND POOR DRAINAGE FLOODING. ALSO...AREAS OF PERSISTENT RAIN COULD SEE SMALL STREAMS RISE. FLOOD WATCHES OR STATEMENTS MAY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1235 PM EDT FRI JUL 28 2006 NYZ022-024-281715- CHEMUNG NY-STEUBEN NY- 1235 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN STEUBEN AND CHEMUNG COUNTIES... * AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 40 TO 50 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ERWINS...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CORNING AND PAINTED POST AT 1240 PM EDT... SOUTH CORNING AND EAST CORNING AT 1245 PM EDT... BIG FLATS AT 1250 PM EDT... FISHERVILLE AND ELMIRA ARPT AT 1255 PM EDT... HORSEHEADS AND ELMIRA HEIGHTS AT 100 PM EDT... HORSEHEADS NORTH AND MILTOOR AT 105 PM EDT... BREESPORT AT 110 PM EDT... ERIN AND SWARTWOOD AT 115 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 113 PM EDT FRI JUL 28 2006 NYZ024-055-281815- CHEMUNG NY-TIOGA NY- 113 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS MOVING THROUGH CHEMUNG AND TIOGA COUNTIES... * AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING STRONG GUSTY WINDS TO NEAR 50 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ELMIRA HEIGHTS...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ERIN AND OWENS MILL AT 125 PM EDT... LOCKWOOD AND SWARTWOOD AT 130 PM EDT... VAN ETTEN AT 135 PM EDT... SPENCER AND NORTH SPENCER AT 140 PM EDT... WEST CANDOR AT 150 PM EDT... CANDOR AND CATATONK AT 155 PM EDT... OWEGO AT 200 PM EDT... WELTONVILLE AND WEST NEWARK AT 205 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The Binghamton radar (KBGM), 62 km away, was scanning. The volume nearest the first event began at 17:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525494.